×

zbMATH — the first resource for mathematics

On the \(\lambda\)-adic representations associated to some simple Shimura varieties. (English) Zbl 0765.22011
This paper is a contribution to the programme of associating \(\lambda\)- adic Galois representations to “cohomological” automorphic representations. The author points out that when one has a \(CM\) field \(F\) and a division algebra \(D\) defined and central over \(F\) then the Shimura varieties which are ‘moduli spaces for abelian varieties with complex multiplication by \(D\)’ are particularly susceptible to analysis. He proves a very sharp theorem of the type mentioned above but it would take too much preparation to repeat the formulation here. The proof uses a “pseudo-stabilized” trace formula and a comparison with the Lefschetz formula. It is the consequence of a series of papers published by the author and this paper relies heavily on its predecessors.

MSC:
22E55 Representations of Lie and linear algebraic groups over global fields and adèle rings
11F70 Representation-theoretic methods; automorphic representations over local and global fields
11F72 Spectral theory; trace formulas (e.g., that of Selberg)
14G35 Modular and Shimura varieties
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [B-W] Borel, A. and Wallach, N.: Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups. Ann. of Math. Studies 94. Princeton University Press, 1980 · Zbl 0443.22010
[2] [C] Clozel, L.: The fundamental lemma for stable base change. Duke Math. J.61, 255–302 (1990) · Zbl 0731.22011
[3] [C-D] Clozel, L. and Delorme, P.: Pseudo-coefficients et cohomologie des groupes de Lie réductifs réels. C.R. Acad. Sci. Paris Sér. I. Math.300, 385–387 (1985) · Zbl 0593.22010
[4] [D1] Deligne, P.: Variétés de Shimura, in Automorphic Forms, Representations andL-functions. Proc. Sympos. Pure Math.33, part 2, 1979, pp. 247–290
[5] [D2] Deligne, P.: La conjecture de Weil. II, Publ. Math. IHES52, 313–428 (1980)
[6] [K1] Kottwitz, R.: Sign changes in harmonic analysis on reductive groups. Trans. A.M.S.278, 289–297 (1983) · Zbl 0538.22010
[7] [K2] Kottwitz, R.: Stable trace formula: cuspidal tempered terms. Duke, Math. J.51, 611–650 (1984) · Zbl 0576.22020
[8] [K3] Kottwitz, R.: Shimura varieties and twisted orbital integrals. Math. Ann.269, 287–300 (1984) · Zbl 0547.14013
[9] [K4] Kottwitz, R.: Stable trace formula: elliptic singular terms. Math. Ann.275, 365–399 (1986) · Zbl 0591.10020
[10] [K5] Kottwitz, R.: Shimura varieties and {\(\lambda\)}-adic representations. In: Automorphic Forms, Shimura Varieties andL-functions, part 1. Perspectives in Mathematics 10. Academic Press, 1990, pp. 161–209 · Zbl 0743.14019
[11] [K6] Kottwitz, R.: Points on some Shimura varieties over finite fields, to appear in J.A.M.S.
[12] [La] Labesse, J.-P.: Fonctions élémentaires et lemme fondamental pour le changement de base stable. Duke Math. J.61, 519–530 (1990) · Zbl 0731.22012
[13] [L1] Langlands, R.P.: Shimura varieties and the Selberg trace formula. Can. J. Math.29, 1292–1299 (1977) · Zbl 0385.14005
[14] [L2] Langlands, R.P.: Automorphic representations, Shimura varieties, and motives. In: Automorphic Forms, Representations, andL-functions. Proc. Sympos. Pure Math.33, part 2, 1979, pp. 205–246
[15] [L3] Langlands, R.P.: On the zeta-functions of some simple Shimura varieties. Can. J. Math.31, 1121–1216 (1979) · Zbl 0444.14016
[16] [L4] Langlands, R.P.: Les débuts d’une formule des traces stable. Publ. Math. Univ. Paris VII, vol. 13, Paris, 1983
[17] [R-Z] Rapoport, M. and Zink, T.: Über die lokale Zetafunktion von Shimuravarietäten. Invent. math.68, 21–101 (1982) · Zbl 0498.14010
[18] [S] Shelstad, D.: Orbital integrals, endoscopic groups andL-indistinguishability for real groups. In: Journées Automorphes. Publ. Math. Univ. Paris VII, vol. 15, Paris, 1983 · Zbl 0529.22007
[19] [Sh] Shimura, G.: Moduli of abelian varieties and number theory. In: Algebraic Groups and Discontinuous Subgroups. Proc. Sympos. Pure Math.9, 312–332 (1966)
[20] [V-Z] Vogan D. and Zuckerman, G.: Unitary representations with non-zero cohomology. Compositio Math.53, 51–90 (1984) · Zbl 0692.22008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.